Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 402, NWS Shreveport, LA

October 18, 2011Natchitoches Parish, Sabine Parish, Louisiana; Sabine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 18, 2011, 4:24 AM CDT for Natchitoches Parish, Sabine Parish, Louisiana; Sabine County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2011, 4:24 AM CDT (09:24 UTC)
Expired
Oct 18, 2011, 5:15 AM CDT
In force
51 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Natchitoches Parish, LA, Sabine Parish, LA, Sabine County, TX

What was reported inside it

TimeReportWhereRemark
Oct 18, 4:30 AM CDTTSTM WND DMGMany, LATREE DOWN ALONG HWY. 6 AND 476 NEAR NEGREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2329 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS54 KSHV 180924
SVRSHV
LAC069-085-TXC403-181015-
/O.NEW.KSHV.SV.W.0402.111018T0924Z-111018T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 AM CDT TUE OCT 18 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE COUNTY IN EASTERN TEXAS...
  SOUTHERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 515 AM CDT

* AT 420 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HEMPHILL...
  TEXAS AND MOVING TO THE EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  MANY...KISATCHIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY...LIGHTNING 
IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3115 9397 3143 9394 3174 9342 3170 9296
      3137 9298 3135 9302 3136 9338 3127 9344
      3127 9353 3123 9355 3119 9354 3116 9358
TIME...MOT...LOC 0922Z 264DEG 40KT 3145 9370

$$

06
1 follow-up statement
818 
WWUS54 KSHV 181002
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 AM CDT TUE OCT 18 2011

LAC069-085-TXC403-181015-
/O.CON.KSHV.SV.W.0402.000000T0000Z-111018T1015Z/
SABINE TX-SABINE LA-NATCHITOCHES LA-
502 AM CDT TUE OCT 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SABINE COUNTY...AND NATCHITOCHES AND SABINE PARISHES...

AT 501 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BELLWOOD TO 7 MILES SOUTHWEST OF
YELLOWPINE...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF
NATCHITOCHES TO 20 MILES NORTHWEST OF BURKEVILLE...MOVING EAST 
SOUTHEAST AT 35 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BERMUDA...MELROSE...KISATCHIE AND FAIRMOUNT

LAT...LON 3144 9393 3160 9340 3170 9297 3169 9296
      3137 9298 3135 9302 3136 9338 3127 9344
      3127 9353 3123 9355 3119 9354 3116 9358
      3115 9397
TIME...MOT...LOC 1001Z 264DEG 40KT 3151 9303 3120 9389

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:23 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 18, 3:23 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 AM CDT TUE OCT 18 2011

.DISCUSSION...
TRICKY FORECAST TODAY WITH A MULTITUDE OF CONCERNS INCLUDING
TIMING OF PRECIP...TEMPERATURES...WINDS AND FIRE WEATHER THREAT.

FRONTAL POSITION AS OF 08Z WAS NEAR A PRX TO TYR LINE AND QUICKLY
ADVANCING SOUTH AND EAST. PREFRONTAL TROUGH AXIS WAS ORIENTED NEAR
A CAMDEN...SHREVEPORT TO COLLEGE STATION LINE. AS FAR AS TIMING OF
PRECIP...THE BACK EDGE OF THE CONVECTION CURRENTLY ACROSS
SOUTHEAST OKLAHOMA AND JUST NOW EXITING OUR EXTREME WESTERN ZONES
IN NORTHEAST TEXAS. GIVEN THE FACT THAT OUR FORECAST PACKAGE GOES
OUT AT 4 AM BUT FOR VERIFICATION PURPOSES...DOES NOT BEGIN UNTIL
12Z...WILL CLEAR THE PRECIP OUT OF AREAS NORTH AND WEST OF A LINE
FROM HOPE ARKANSAS...TO NEAR MARSHALL AND ALTO TEXAS. WILL KEEP A
BUFFER OF CHANCE POPS EAST OF THIS LINE ACROSS DEEP EAST TEXAS...
MOST OF NW LA AND SOUTHERN ARKANSAS EVEN THOUGH BY VERIFICATION
TIME (12Z)...THE BACK EDGE OF PRECIPITATION SHOULD BE NEAR A
NATCHITOCHES LA...EL DORADO AR LINE. ACROSS OUR EXTREME EASTERN
ZONES...WILL KEEP A 3 HR WINDOW OF LIKELY POPS BUT ALL
PRECIPITATION SHOULD BE PRETTY MUCH THROUGH OUR REGION AFTER 15Z.
CONCERNING SEVERITY OF THE CONVECTION...LAPSE RATES REMAIN RATHER
HIGH IN THE 700-500MB LAYER...SUGGESTING THAT A LARGE
HAIL/DAMAGING WIND THREAT CANNOT BE RULED OUT WITH ANY ISOLATED
ACTIVITY BUT WILL NOT MAKE THAT MENTION IN THE ZONES ATTM WITH THE
KEY WORDS BEING A VERY ISOLATED THREAT.

SFC ANALYSIS AT 08Z SHOWING A VERY STRONG PRESSURE GRADIENT ACROSS
OK INTO N TX WITH PRESSURE GRADIENT GUSTS APPROACHING 30-35KTS.
LAKE WIND ADVISORY WAS ISSUED BY THE EVENING SHIFT LAST NIGHT AND
THIS LOOKS GOOD THROUGHOUT THE DAY. THE CLEARING LINE IS CURRENTLY
APPROACHING THE DFW METROPLEX AND WE SHOULD SEE THIS WORKING ITS
WAY INTO OUR WESTERN ZONES IF NOT BY LATE MORNING...THEN CERTAINLY
BY AFTERNOON.

CONCERNING TEMPERATURES...WITH OUR WESTERN ZONES EXPECTED TO SEE
SOME SUN LATER TODAY...TEMPERATURES SHOULD REBOUND SLIGHTLY BUT
HIGHS ACROSS OUR EASTERN ZONES WILL LIKELY MAX OUT THIS MORNING
AND SLOWLY FALL OR STAY STEADY THROUGHOUT THE DAY GIVEN THE FACT
THAT THE CLOUDS SHOULD STAY IN.

FINALLY...AND PERHAPS MOST IMPORTANTLY...THE FIRE DANGER THREAT
WILL LIKELY INCREASE TODAY ACROSS OUR WESTERN ZONES GIVEN THE
STRONG PRESSURE GRADIENT WINDS ALONG WITH CLEARING SKIES.
DEWPOINTS BY THIS AFTERNOON WILL LIKELY FALL INTO THE 30S WITH MIN
RH VALUES AROUND 30% AS WELL ACROSS THE CURRENT FIRE WEATHER WATCH
AREA OF NORTHEAST TEXAS AND MCCURTAIN COUNTY IN SOUTHEAST
OKLAHOMA. STP VALUES PER WSR 88D SHOWING THAT RAINFALL AMOUNTS OF
ONE QUARTER TO ONE HALF INCH HAVE BEEN PRETTY WIDESPREAD NORTH OF
THE I-20 CORRIDOR OF NORTHEAST TEXAS...INCLUDING THE TYLER AREA
AND VICINITY...AS WELL AS ACROSS MCCURTAIN COUNTY. THE SUSTAINED
NATURE OF THE PRESSURE GRADIENT WINDS AND CLEARING SKIES SHOULD
ALLOW FOR SOME DRYING OF FUELS ACROSS OUR WESTERN ZONES LATER
TODAY AND WHILE THE WIND CRITERIA FOR AN UPGRADE TO RED FLAG
WARNING CONDITIONS WILL CERTAINLY BE MET...THE RH VALUES NEEDED
FOR AN UPGRADE WILL LIKELY FALL JUST SHORT OF CRITERIA. FOR THIS
REASON...WE HAVE DECIDED TO KEEP THE FIRE WEATHER WATCH IN PLACE
AND IF THE DAY SHIFT SEES THAT AN UPGRADE IS NECESSARY...THEN THEY
CAN MAKE THAT CALL. FOR FURTHER DETAILS...SEE THE FIRE WEATHER
PORTION OF THE DISCUSSION BELOW.

WINDS WILL DECOUPLE QUICKLY THIS EVENING BUT WILL NOT GO CALM.
THUS...FEEL LIKE THE COLDEST NIGHT WILL BE WEDNESDAY NIGHT INTO
THE PREDAWN HOURS THURSDAY MORNING AS THE SFC RIDGE MOVES INTO NE
TX AND EASTERN OKLAHOMA. COULD SEE TEMPERATURES DROP TO NEAR OR
JUST BELOW FREEZING ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS WITH PERHAPS OUR FIRST FREEZE WARNING OF THE
SEASON BECOMING NECESSARY WEDNESDAY NIGHT IN OUR NORTHERN ZONES.
PATCHY FROST WILL BE POSSIBLE ELSEWHERE...ESPECIALLY INTO PORTIONS
OF NE TX AND NW LA.

FOR THE EXTENDED...BOTH THE GFS AND ECMWF ARE IN BETTER AGREEMENT
NOW CONCERNING ANOTHER SHORTWAVE THAT MOVES INTO THE SOUTHERN PLAINS/
LOWER MISS VALLEY LATE SATURDAY INTO SUNDAY. TIMING IS JUST A LITTLE
SLOWER WITH THE GFS SO TRIED TO BALANCE THE TWO PROGS FOR THE WEEKEND
FORECAST.

PRELIMS TO FOLLOW...13.

&&

.AVIATION...
COMPLEX FCST FOR THE 12Z TAF PERIOD. STRONG...FAST-MOVING COLD FRONT
WILL MOVE ACROSS THE FOUR STATE REGION AND IS EXPECTED TO BE NEAR A
KBLR-KSHV-KLFK LINE BY 18/12Z. FRONT WILL MAKE QUICK PROGRESS EWD
AND SHOULD CLEAR THE REMAINDER OF THE AREA BY 18/18Z. AHEAD OF THE
FRONT...A LINE OF SHWRS AND TSTMS WILL ALSO MOVE QUICKLY EAST.
STRONGEST CONVECTION WILL LIKELY BE SOUTH OF THE I-20 CORRIDOR AND
KLFK MAY JUST CATCH THE TAIL END OF THE LINE. GUSTY WINDS AND MVFR
OR LOWER CIGS/VSBYS WILL ALSO BE POSSIBLE WITH THE CONVECTION. TEMPO
GROUPS WILL BE NEEDED UNTIL THE FRONT PASSES.

PRECIP WILL END BEHIND THE FRONT. HOWEVER...VERY STRONG NWLY WINDS
ARE EXPECTED IN ITS WAKE. SUSTAINED WINDS OF 15 TO 20 KTS WITH GUSTS
BETWEEN 20 AND 30 KTS ARE LIKELY. CANNOT RULE OUT THE POSSIBILITY OF
A FEW GUSTS ABOVE 30 KTS ESPECIALLY ACROSS NE TX...AS SOME OF THESE
STRONGER GUSTS HAVE BEEN OCCURRING ACROSS N TX AND OK. WINDS SHOULD
QUICKLY DIMINISH TO AROUND 10 KTS AFTER 19/00Z AS THE ATMOSPHERE
DECOUPLES. ANY MVFR CONDITIONS SHOULD QUICKLY IMPROVE TO VFR BEHIND
THE FRONT AND SKIES WILL GRADUALLY CLEAR AS THE CONVECTION MOVES
EAST AND VERY DRY AIR FILTERS INTO THE AREA. /09/

&&

.FIRE WEATHER...
STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED AS A COLD FRONT MOVES
ACROSS THE REGION TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH
WITH GUSTS BETWEEN 30 AND 35 MPH ARE LIKELY ACROSS MOST OF THE AREA.
SHOWERS AND THUNDERSTORMS WILL PROVIDE MUCH NEEDED RAINFALL.
HOWEVER...THE COMBINATION OF COLD AND DRY AIR BEHIND THE FRONT AND
THE STRONG WINDS MAY LEAD TO FUELS QUICKLY DRYING FROM ANY RAINFALL
THAT WAS RECEIVED EARLY TUESDAY MORNING. DUE TO THESE FACTORS AND
THE EXCEPTION DROUGHT CONDITIONS ACROSS EAST TEXAS AND SOUTHEAST
OKLAHOMA...THE FIRE WEATHER WATCH WILL CONTINUE THROUGH TUESDAY
EVENING. THE POSSIBILITY FOR RED FLAG CONDITIONS APPEAR TO INCREASE
ON WEDNESDAY AS STRONG AND GUSTY WINDS RETURN AND MINIMUM RH VALUES
FALL BETWEEN 20 AND 25 PERCENT. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  43  68  38  69 /  30   0   0   0   0
MLU  69  43  67  36  66 /  60   0   0   0   0
DEQ  67  37  65  31  65 /  10   0   0   0   0
TXK  67  40  65  36  65 /  10   0   0   0   0
ELD  64  39  64  33  65 /  30   0   0   0   0
TYR  68  43  68  38  70 /  10   0   0   0   0
GGG  68  42  68  36  69 /  10   0   0   0   0
LFK  70  43  70  38  73 /  30   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARZ061-071>073.

     LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059-060-070.

LA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: OKZ077.

     FIRE WEATHER WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: TXZ149>153-165>167.

     LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138.

     FIRE WEATHER WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

13/09
Hazardous weather outlook, Oct 18, 3:56 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 AM CDT TUE OCT 18 2011

OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167-181800-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
356 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
WITH RAIN MOVING OUT EARLY THIS MORNING BEHIND A STRONG COLD
FRONT...NORTHWEST WINDS WILL INCREASE TODAY...WITH SUSTAINED
WINDS OF 15 TO 25 EXPECTED. WIND GUSTS WILL LIKELY APPROACH 35 MPH
AT TIMES TODAY AS WELL. THERE WILL BE AN ELEVATED FIRE WEATHER
THREAT TODAY GIVEN THE STRONG NORTHWEST WINDS AND CLEARING SKIES
THIS AFTERNOON. NORTHWEST WINDS WILL BEGIN TO TAPER OFF THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTER ANOTHER BREEZY DAY ON WEDNESDAY...WINDS WILL DIMINISH QUICKLY
WEDNESDAY EVENING...ALLOWING OVERNIGHT LOW TEMPERATURES TO PLUMMET
TO NEAR THE FREEZING MARK ACROSS MAINLY SOUTHEAST OKLAHOMA. ELSEWHERE...
PATCHY FROST WILL BE POSSIBLE ACROSS THE REMAINDER OF NORTHEAST
TEXAS LATE WEDNESDAY NIGHT INTO THE PREDAWN HOURS THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ARZ050-051-059>061-070>073-LAZ001>004-010>012-017-181800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
RED RIVER-BIENVILLE-SABINE LA-
356 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
WITH RAIN MOVING OUT EARLY THIS MORNING BEHIND A STRONG COLD
FRONT...NORTHWEST WINDS WILL INCREASE TODAY...WITH SUSTAINED
WINDS OF 15 TO 25 EXPECTED. WIND GUSTS WILL LIKELY APPROACH 35 MPH
AT TIMES TODAY AS WELL. NORTHWEST WINDS WILL BEGIN TO TAPER OFF
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTER ANOTHER BREEZY DAY ON WEDNESDAY...WINDS WILL DIMINISH QUICKLY
WEDNESDAY EVENING...ALLOWING OVERNIGHT LOW TEMPERATURES TO PLUMMET
TO NEAR THE FREEZING MARK ACROSS PORTIONS OF SOUTHERN AND
SOUTHWEST ARKANSAS. ELSEWHERE...PATCHY FROST WILL BE POSSIBLE
ACROSS THE REMAINDER OF NORTHEAST TEXAS LATE WEDNESDAY NIGHT INTO
THE PREDAWN HOURS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LAZ005-006-013-014-018>022-181800-
LINCOLN-UNION LA-JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-
356 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS...SOME STRONG IN INTENSITY...WILL
BE POSSIBLE EARLY THIS MORNING ALONG AND AHEAD OF A STRONG COLD
FRONT. ISOLATED WIND DAMAGE WILL BE POSSIBLE WITH ANY BOWING
LINE SEGMENTS THAT COULD DEVELOP AHEAD OF THE FRONT. OTHERWISE...
THE THUNDERSTORM ACTIVITY WILL BE EXITING THE REGION THIS MORNING
LEAVING IN ITS WAKE STRONG NORTHWEST WINDS. WINDS WILL INCREASE
TODAY TO NEAR 15 TO 25 MPH...WITH GUSTS APPROACHING 35 MPH. THE WINDS
WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTER ANOTHER BREEZY DAY ON WEDNESDAY...WINDS WILL DIMINISH QUICKLY
WEDNESDAY EVENING...ALLOWING OVERNIGHT LOW TEMPERATURES TO PLUMMET.
PATCHY FROST WILL BE POSSIBLE ACROSS THE REGION LATE WEDNESDAY
NIGHT INTO THE PREDAWN HOURS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS MORNING...
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.

13

In the hours before

Special weather statement, Oct 18, 1:45 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 AM CDT TUE OCT 18 2011

TXZ136-149-150-180730-
CHEROKEE-RUSK-SMITH-
145 AM CDT TUE OCT 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     RUSK...SMITH AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ARP...BULLARD...HENDERSON...JACKSONVILLE...JOINERVILLE...
     MINDEN...MIXON...MOUNT SELMAN...NEW SALEM...REESE...TROUP...
     TURNERTOWN AND WHITEHOUSE...

AT 143 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BERRYVILLE...OR 13 MILES
SOUTHWEST OF WHITEHOUSE...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...AND WINDS 25 TO 35 MPH ARE EXPECTED WITH THIS STORM.

06
Local storm report, Oct 18, 2:53 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 AM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     MOUNT ENTERPRISE        31.91N 94.68W
10/18/2011                   RUSK               TX   LAW ENFORCEMENT

            LARGE TREE DOWN ON HWY 315.

&&

19
Special weather statement, Oct 18, 3:04 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 AM CDT TUE OCT 18 2011

TXZ153-180900-
SHELBY-
304 AM CDT TUE OCT 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CDT...FOR THE FOLLOWING
COUNTY...

IN EASTERN TEXAS...
     SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER...NEUVILLE...PATROON...SHELBYVILLE AND TIMPSON...

AT 301 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTH OF TIMPSON...OR 13
MILES WEST OF CENTER...MOVING EAST AT 55 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

06
Local storm report, Oct 18, 3:21 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 AM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     TSTM WND DMG     6 NNW MOUNT ENTERPRISE  31.99N 94.72W
10/18/2011                   RUSK               TX   LAW ENFORCEMENT

            TREES DOWN IN MINDEN TX.

&&

19
Special weather statement, Oct 18, 3:26 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 AM CDT TUE OCT 18 2011

LAZ001-002-010>012-017-TXZ153-166-167-180930-
BIENVILLE-BOSSIER-CADDO-DE SOTO-RED RIVER-SABINE-SAN
AUGUSTINE-SHELBY-
326 AM CDT TUE OCT 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     SABINE...SAN AUGUSTINE AND SHELBY...
IN NORTHWEST LOUISIANA...
     SABINE...RED RIVER...DE SOTO...CADDO...BOSSIER AND BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     CONVERSE...COUSHATTA...LOGANSPORT...MANSFIELD...RINGGOLD...
     SHREVEPORT...STONEWALL...ZWOLLE...BLAND LAKE...GENEVA...
     NEUVILLE...PATROON...ROSEVINE...SAN AUGUSTINE AND SHELBYVILLE...

AT 322 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHREVEPORT
TO 6 MILES SOUTHWEST OF STONEWALL TO 6 MILES SOUTHEAST OF LOGANSPORT
TO NEUVILLE TO WODEN...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

06
Local storm report, Oct 18, 3:54 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 AM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     13 SW CARTHAGE          32.02N 94.49W
10/18/2011                   PANOLA             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN NEAR THE INTERSECTION OF FM 1971 AND
            FM 999.

&&

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 7:45 PM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more23 hr
Oct 18, 4:09 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Natchitoches, Red River, Webster51 min
Oct 18, 4:49 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Union56 min
Oct 18, 2:08 PM CDTRed Flag WarningSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more29 hr
Oct 18, 1:59 AM CDTSevere Thunderstorm WarningSHVCherokee, Rusk61 min
Oct 18, 2:44 AM CDTSevere Thunderstorm WarningSHVPanola, Shelby51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.